Alert archive / Illinois / Flash Flood Warnings in 2018

Flash Flood Warning 5, NWS Chicago, IL

June 18, 2018Boone County, Winnebago County, Illinois

NWS Chicago, IL issued this flash flood warning at Jun 18, 2018, 6:11 PM CDT for Boone County, Winnebago County, Illinois. It was in force for 6 hr. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2018, 6:11 PM CDT (23:11 UTC)
Expired
Jun 19, 2018, 12:15 AM CDT
In force
6 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Boone County, IL, Winnebago County, IL

The radar

The Milwaukee radar (KMKX), 86 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:44 PM CDTFLOODRockford, ILSIX TO TWELVE INCHES OF STANDING WATER ON AUBURN STREET.
Jun 18, 7:00 PM CDTFLASH FLOOD5 Wsw Loves Park, ILCAR SUBMERGED IN FLOOD WATERS IN ROCKFORD, NEAR ROCKFORD MEMORIAL HOSPITAL
Jun 18, 7:10 PM CDTFLASH FLOOD3 E Rockford, ILONE AND A HALF FOOT OF WATER AT TRAINER AND EAST STATE
Jun 18, 7:15 PM CDTFLASH FLOOD1 N Rockford, ILABOUT TWO FEET OF WATER ESTIMATED ON ROADWAY NEAR ROCKFORD MEMORIAL HOSPITAL WITH ONE CAR STALLED.
Jun 18, 7:19 PM CDTHEAVY RAIN 4.5Rockford, ILBACKYARD WEATHER STATION. FELL IN APPROXIMATELY 90 MINUTES THROUGH 719 PM. RELAYED THROUGH BROADCAST MEDIA.
Jun 18, 7:20 PM CDTHEAVY RAIN 3.12 E Rockford, ILMEASURED NEAR BUSINESS U.S. HIGHWAY 20 AND I-90.
Jun 18, 7:30 PM CDTFLASH FLOOD1 Ene Rockford, ILNUMEROUS CARS STALLED IN FLOOD AREA AT INTERSECTION OF BRENDENWOOD RD AND CHELSEA AVENUE.
Jun 18, 7:30 PM CDTFLASH FLOOD1 Nne Rockford, ILTWO TO THREE FEET OF WATER STRANDED MULTIPLE VEHICLES AT VAN WIE AVENUE AND HANCOCK STREET.
Jun 18, 7:38 PM CDTHEAVY RAIN 2.73 Nw Winnebago, ILRELAYED THROUGH BROADCAST MEDIA.
Jun 18, 7:45 PM CDTFLASH FLOOD1 E Rockford, ILFLOODED ROADS WITH A COUPLE OF WATER RESCUES BY THE FIRE DEPARTMENT.
Jun 18, 8:00 PM CDTFLASH FLOODRockford, ILFIRE DEPT HAD REPORTED APPROXIMATELY 15 WATER RESCUES DURING THE EARLY TO MID EVENING. THIS INCLUDED TWO CARS THAT HAD FLIPPED OVER IN THE WATER WITH PEOPLE IN THEM.
Jun 18, 8:15 PM CDTFLASH FLOOD1 N Rockford, ILROCKFORD MEMORIAL / MERCYHEALTH HOSPITAL WITH FLOODING INTO THE LOWEST FLOOR OF THE BUILDING.
Jun 18, 8:15 PM CDTFLASH FLOOD1 N Rockford, ILROCKFORD MEMORIAL / MERCYHEALTH HOSPITAL WITH FLOODING INTO THE LOWEST FLOOR OF THE BUILDING. PARTS OF THE LOWEST LEVEL HAD FOUR TO FIVE FEET OF WATER.
Jun 18, 8:30 PM CDTFLASH FLOOD2 E Rockford, ILTHREE FEET OF WATER WITH A STALLED VEHICLE NEAR OSF SAINT ANTHONY HOSPITAL. RELAYED THROUGH BROADCAST MEDIA.
Jun 18, 9:38 PM CDTHEAVY RAIN 1.34Rockford Airport, IL
Jun 18, 10:00 PM CDTFLASH FLOOD1 E Rockford, ILMEASURED 5.00 INCHES OF RAINFALL. WAIST DEEP WATER OCCURRED EARLY BUT HAS SINCE SUBSIDED.
Jun 18, 10:00 PM CDTHEAVY RAIN 3.74Capron, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1311 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

543 
WGUS53 KLOT 182311
FFWLOT
ILC007-201-190515-
/O.NEW.KLOT.FF.W.0005.180618T2311Z-180619T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Chicago/Romeoville Il
611 PM CDT MON JUN 18 2018

The National Weather Service in Chicago has issued a

* Flash Flood Warning for...
  Winnebago County in north central Illinois...
  Boone County in north central Illinois...

* Until 1215 AM CDT Tuesday

* At 609 PM CDT, Doppler radar indicated thunderstorms producing 
  torrential rainfall across the warned area. these storms are 
  producing rainfall of up to two inches per hour. This heavy rain 
  will likely result in flash flooding this evening.

* Some locations that will experience flooding include...
  Rockford, Belvidere, Loves Park, Machesney Park, Rockford Airport,
  Roscoe, Poplar Grove, Cherry Valley, Winnebago, Pecatonica, Capron,
  Timberlane, Caledonia and New Millford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4241 8871 4216 8871 4215 8916 4221 8917
      4220 8940 4241 8939

$$

BIRK/IZZI
4 follow-up statements
961 
WGUS73 KLOT 190024
FFSLOT

Flash Flood Statement
National Weather Service Chicago/Romeoville Il
724 PM CDT MON JUN 18 2018

ILC007-201-190515-
/O.CON.KLOT.FF.W.0005.000000T0000Z-180619T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winnebago IL-Boone IL-
724 PM CDT MON JUN 18 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
WINNEBAGO AND BOONE COUNTIES...

At 723 PM CDT, Doppler radar indicated heavy rain across the warned 
area.  Flash flooding is already occurring with many roads flooded. 
Radar estimates and measurements indicate that some areas have seen 
over 3 inches of rain. 

Some locations that will experience flooding include...
Rockford, Belvidere, Loves Park, Machesney Park, Rockford Airport,
Roscoe, Poplar Grove, Cherry Valley, Winnebago, Pecatonica, Capron,
Timberlane, Caledonia and New Millford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4241 8871 4216 8871 4215 8916 4221 8917
      4220 8940 4241 8939

$$

IZZI
676 
WGUS73 KLOT 190127
FFSLOT

Flash Flood Statement
National Weather Service Chicago/Romeoville Il
827 PM CDT MON JUN 18 2018

ILC007-201-190515-
/O.CON.KLOT.FF.W.0005.000000T0000Z-180619T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winnebago IL-Boone IL-
827 PM CDT MON JUN 18 2018

...THIS IS A FLASH FLOOD EMERGENCY FOR THE CITY OF ROCKFORD...

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
WINNEBAGO AND BOONE COUNTIES...

At 821 PM CDT, Doppler radar indicated heavy rain across the warned 
area.  Flash flooding is ongoing and could become worse as heavy 
rainfall continues to fall over the area this evening. There have 
been numerous reports of people stranded in their cars as well as 
reports of flooding in Mercy Hospital leading to evacuations. With 
rainfall amounts of over 3 inches already fallen and additional 
rainfall amounts expected through the evening conditions are not 
likely to improve quickly. 

This is a FLASH FLOOD EMERGENCY for The city of Rockford. This is a 
PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

Some locations that will experience flooding include...
Rockford, Belvidere, Loves Park, Machesney Park, Rockford Airport,
Roscoe, Poplar Grove, Cherry Valley, Winnebago, Pecatonica, Capron,
Timberlane, Caledonia and New Millford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4241 8871 4216 8871 4215 8916 4221 8917
      4220 8940 4241 8939

$$

BIRK
563 
WGUS73 KLOT 190319
FFSLOT

Flash Flood Statement
National Weather Service Chicago/Romeoville Il
1019 PM CDT MON JUN 18 2018

ILC007-201-190515-
/O.CON.KLOT.FF.W.0005.000000T0000Z-180619T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winnebago IL-Boone IL-
1019 PM CDT MON JUN 18 2018

...THIS IS A FLASH FLOOD EMERGENCY FOR ROCKFORD...

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
WINNEBAGO AND BOONE COUNTIES...

At 1017 PM CDT, Doppler radar indicated that showers and 
thunderstorms continued to shift over the area producing periods of 
moderate to heavy rainfall. Rainfall amounts of 3 to 4 inches have 
already fallen across portions of the area, and additional rainfall 
is likely to continue into the overnight hours. Flash flooding is 
ongoing, especially in the Rockford area where significant flooding 
is ongoing. This includes the Dry Creek, which is reported to be 
overflowing its banks.  

This is a FLASH FLOOD EMERGENCY for Rockford. This is a PARTICULARLY 
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

Some locations that will experience flooding include...
Rockford, Belvidere, Loves Park, Machesney Park, Rockford Airport,
Roscoe, Poplar Grove, Cherry Valley, Winnebago, Pecatonica, Capron,
Timberlane, Caledonia and New Millford.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4241 8871 4216 8871 4215 8916 4221 8917
      4220 8940 4241 8939

$$

BIRK
809 
WGUS73 KLOT 190509
FFSLOT

Flash Flood Statement
National Weather Service Chicago/Romeoville Il
1209 AM CDT TUE JUN 19 2018

ILC007-201-190517-
/O.EXP.KLOT.FF.W.0005.000000T0000Z-180619T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winnebago IL-Boone IL-
1209 AM CDT TUE JUN 19 2018

...THE FLASH FLOOD WARNING FOR WINNEBAGO AND BOONE COUNTIES WILL
EXPIRE AT 1215 AM CDT...

This flash flood warning has been replaced by flood warning number 
10 valid until noon on Tuesday. Please reference this warning for 
more info.

LAT...LON 4241 8871 4216 8871 4215 8916 4221 8917
      4220 8940 4241 8939

$$

BIRK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:55 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 18, 2:55 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
255 PM CDT Mon Jun 18 2018

.SHORT TERM...
238 PM CDT

Through Tuesday...

Main concerns for the short term forecast period will be
temperature/dewpoint/heat index values this afternoon and then
thunderstorms and associated impacts this evening.

As of 2:00 PM CDT, temperatures have reached the lower to middle 90s
with dewpoints in the 70s.  With temperatures possibly rising
another degree or two this afternoon, heat index reading should top
out close to 105F for much of the CWA.  Thus, the Excessive Heat
Warning will remain in effect for cook County and the Heat Advisory
will remain in effect for the remainder of the CWA until early this
evening.

The next concern will be timing of a cold front pushing south
through wisconsin and Lake Michigan and timing of thunderstorms
associated with the boundary.  Scattered thunderstorms have already
begun to develop south of I-80 in a zone of strong instability, but
weak forcing along a modest convergence boundary/trough axis.  These
showers/storms have the potential to produce lightning, brief heavy
downpours or a strong wind gust, but with very quick ewd
progression, these storms do not pose a severe threat.

Of greater concern will be thunderstorms associated with the frontal
boundary pushing south through Wisconsin and Lake Michigan.  While
winds shear is rather weak, sfc instability will be be quite strong,
with SB Cape up to 4000 J/kg across northern IL ahead of the front.
Latest radar trends and high res model guidance suggest that the
bulk of the convective activity will be along and post-frontal.  Obs
and guidance also indicate high levels of moisture pooling invof the
front with pwats in excess of 2 inches.  Heavy downpours will be
likely with these storms.  The biggest question at this point is
whether there will be much in the way of echo training with the
storms.  850-700mb flow is just south of westerly, so if the
southward progression of the front is slow enough, there could be
some echo training of storms producing heavy rainfall.  Thus, there
is a flood or flash flood threat durg the period or max convective
activity late this afternoon into early evening.  Isolated strong
wind gusts will also be a possibility with some storms.  As the
front pushes south, temperatures will drop off rapidly, particularly
along the nern IL lakefront.  It is quite possible that temperatures
along the lake front could drop from the low 90s to arnd 70F in a
very short amount of time.  While the greatest chance for
thunderstorms will be with the cold front as it pushes south, there
will be a lingering chance for some showers or isolated
thunderstorms overnight.  Latest guidance suggests that the front
could stall out over the southern portions of the CWA, so temps
there may only drop into the low 70s.  Locations north of the front
should drop into the lower to middle 60s.

&&

.LONG TERM...
254 PM CDT

Tuesday night through Monday...

Overview...Rainy and stormy conditions continue through Wednesday.
Most of the area will be dry Thursday, but the far southern portion
of the forecast may receive additional precipitation Thursday.  The
next low brings more rain with it Thursday night through Saturday
morning. Temperatures will be much cooler especially along the lake.

The stalled front remains over the southern portion of the forecast
area, and showers and storms are still expected across much of the
area Tuesday evening and night.  The front shifts south into central
IL Wednesday, and precip shifts south through the day with it.  The
boundary may stay just north enough to produce showers and storms
south of a Pontiac, IL to Rensselaer, IN line Wednesday night into
Thursday. My confidence is low though in precip chances Wednesday
night.

The next low reaches the region Thursday afternoon/evening bringing
more widespread rain and storms. Rain comes to an end Saturday
morning as the low reaches Michigan.  Guidance differs on how strong
a couple of upper level waves will be early next week, so I kept
precip chances in the chance or lower range. Monday looks dry.

Temperatures will be cooler throughout the extended especially along
the lake. Prolonged onshore flow through Friday will lead to high
temps in the upper 60s to around 70 along the lake. Outlying areas
will be in the 70s to 80s. Widespread 80s and higher dewpoints
return early next week away from the lake.

JEE

&&

.CLIMATE...

Here are the standing records for Chicago and Rockford:

                   Chicago      Rockford

Mon Jun 18  High  98 (1954)    99 (1994)
            Low   77 (1921)    74 (1905)

&&

.AVIATION...
For the 18Z TAFs...

Forecast concerns remain thunderstorm timing and cold front/wind
shift timing late this afternoon/early this evening.

Southwest winds 10-15kts with gusts to 20kts will continue through
this afternoon while gradually veering to more westerly.

There is a small chance for an isolated shower or thunderstorm
this afternoon, but much of the activity is expected to remain to
the south of the terminals.

A cold front is still expected to sag south across the terminals
by early this evening with winds shifting to the northeasterly.
This cold front may be pushed south faster by thunderstorms across
southern WI today, faster than guidance is currently showing
should thunderstorm activity and outflows become more widespread.
Have pushed up timing slightly, by an hour in difference to
slightly faster timing from the latest guidance and the ongoing
coverage of TS over srn WI ongoing at 18Z, which is a little
farther south than previously anticipated.

The greatest coverage for thunderstorms should be post-surface
frontal aligning more with the 850mb boundary in the stronger zone
of isentropic lift north of the surface boundary. Thunderstorm
coverage should on a dissipating trend by late evening with some
lingering showers or perhaps an isolated thunderstorm overnight.
Any stronger storms that develop will likely produce torrential
rainfall with ifr/lifr cigs/vis. Erratic/gusty winds may also
occur from outflow boundaries.

Guidance has been trending cigs into mvfr overnight and down to
ifr levels Tuesday morning in the cooler air moving inland from
Lake Michigan.

&&

.MARINE...
254 PM CDT

A cold front is moving down the lake, and winds are north 10-20 kt
behind the front. This front will reach the south end of the lake
this evening, and it will become stationary across the southern
Great Lakes and Ohio Valley through the end of the week. Winds will
generally be east to northeast through the end of the week. Periods
of thunderstorms will be possible through tonight...as they drift
south with the front. Higher wind speeds are possible from outflow
boundaries and storms.

The next low will reach the lake late this week, but will quickly
reach southern Quebec early Sunday morning.

JEE

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Excessive Heat Warning...ILZ014 until 7 PM Monday.

     Heat Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-
     ILZ033-ILZ039 until 7 PM Monday.

IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 7 PM
     Monday.

LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 18, 3:32 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
332 PM CDT Mon Jun 18 2018

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192045-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
332 PM CDT Mon Jun 18 2018 /432 PM EDT Mon Jun 18 2018/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Limited damaging wind risk...up to 60.
  Limited Flooding Risk.
  Elevated Excessive heat Risk.

DISCUSSION...

Isolated showers and thunderstorms are possible south of a
Pontiac, Illinois to Rensselaer, Indiana line this afternoon. A
line of thunderstorms will sink south out of Wisconsin this
evening. An isolated strong to severe thunderstorm is possible
within this line of storms, and heavy rainfall is also expected.
The heavy rain may lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Limited Severe Thunderstorm Risk.
  Limited Flooding Risk.
  Elevated Excessive Heat Risk.
Wednesday...
  Elevated Thunderstorm Risk.
Thursday and Friday...
  Elevated Thunderstorm Risk.
  High Swim Risk
Saturday and Sunday...
  Limited Thunderstorm Risk.

DISCUSSION:

Heavy rain from thunderstorms is possible again Tuesday, mainly
along and south of I-80. This may lead to flash flooding. A few
stronger storms are also possible during the afternoon. Warm and
muggy conditions will linger into Tuesday mainly south of I-80.

.SPOTTER INFORMATION STATEMENT...

 Spotters may be needed this evening.

GENERAL STORM MOTION OF THE DAY:

 Moving toward the east at 20 to 30 MPH.

LMZ740>745-192045-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
332 PM CDT Mon Jun 18 2018

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Limited thunderstorm wind gust risk...up to 50 knots.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Elevated Thunderstorm Risk.
Wednesday...
  Limited Thunderstorm Risk.
Thursday and Friday...
  Elevated Thunderstorm Risk.
Saturday and Sunday...
  Limited Thunderstorm Risk.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192045-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan Holland to Whitehall MI 5 nm off shore to mid-
line of lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
332 PM CDT Mon Jun 18 2018

This Hazardous Weather Outlook is for portions of the open waters
of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Limited thunderstorm wind gust risk...up to 50 knots.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Elevated Thunderstorm Risk.
Wednesday...
  Limited Thunderstorm Risk.
Thursday and Friday...
  Elevated Thunderstorm Risk.
Saturday and Sunday...
  Limited Thunderstorm Risk.

JEE

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Jun 18, 4:32 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
432 PM CDT MON JUN 18 2018

ILZ006-182145-
Lake IL-
432 PM CDT MON JUN 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAKE COUNTY UNTIL
445 PM CDT...

At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Paddock Lake to near Twin Lakes to near
Hebron. Movement was southeast at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Strong thunderstorms will be near...
  Lake Catherine and Channel Lake around 440 PM CDT.
  Antioch, Fox Lake, Lake Villa, Pistakee Highlands, Venetian
  Village and Lindenhurst around 445 PM CDT.

Other locations impacted by these storms include Fox Lake Hills and
Old Mill Creek.

LAT...LON 4249 8793 4242 8800 4238 8820 4250 8820
TIME...MOT...LOC 2131Z 297DEG 32KT 4259 8815 4252 8822 4247 8839

IZZI
Local storm report, Jun 18, 5:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
541 PM CDT MON JUN 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     MARINE TSTM WIND 5 SSE BEACH PARK        42.36N 87.81W
06/18/2018  M40 MPH          LMZ740             IL   BUOY

            35 KNOT GUST

&&

IZZI
Local storm report, Jun 18, 6:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
605 PM CDT MON JUN 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       GURNEE                  42.38N 87.94W
06/18/2018  M1.18 INCH       LAKE               IL   TRAINED SPOTTER

            SINCE 455 PM

&&

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:38 PM CDTSpecial Marine WarningLOT2 hr
Jun 18, 5:51 PM CDTAreal Flood AdvisoryLOTBoone, McHenry, Winnebago3 hr
Jun 18, 6:22 PM CDTSevere Thunderstorm WarningLOTBoone, Winnebago38 min

Nearby

Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.